Hail, Goshen
- When
- July 2, 6:25 PM MST
- Where
- Goshen County, 9.15 mi WNW of Jay Em
- Measured
- 2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.520, -104.530
Hail ripped paint off of the observer's home and destroyed their garden plants.
Severe thunderstorm moved across Goshen County on the second producing hailstones up to two inches in diameter. A trained spotter noted that the two inch hail blanketed the ground in addition to ripping paint off their home and destroying their garden plants.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
Severe thunderstorm moved across Goshen County on the second producing hailstones up to two inches in diameter. A trained spotter noted that the two inch hail blanketed the ground in addition to ripping paint off their home and destroying their garden plants.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 2, 4:14 PM MST, 2 hours 11 minutes earlier.
Area Forecast Discussion National Weather Service Cheyenne WY 514 PM MDT Fri Jul 2 2021 .SHORT TERM...(This evening through Monday night) Issued at 212 PM MDT Fri Jul 2 2021 Forecast concerns deal with shower/thunderstorm chances through the short term. Currently...still have a stationary boundary over the eastern half of our CWFA this afternoon. Dewpoints in the upper 50s east of this front across the Nebraska Panhandle and low 50s across the southeast Wyoming plains east of the Laramie Range. While west of the front...we are seeing upper 30s and low 40s across Carbon County. Radar beginning to show some showers and thunderstorms developing across northern Colorado. For this afternoon...looking at afternoon surface based CAPE on the order of 1500/2000 J/KG with afternoon heating. Sfc-6km shear still not all that impressive around 20-30kts. So not expecting much in the way of severe thunderstorms. Forecast storm motions still low...under 15kts...especially out in the panhandle. So could see some heavy rainers once again today. Latest HRRR shows convection peaking out around 22Z to 01Z...then dying off quickly with less heating. SPC has a Marginal Risk for severe thunderstorms in the Nebraska Panhandle for Saturday. A little bit better directional shear as upper level winds out of the northwest and low level winds out of the southeast. Still not all that impressive...but a few storms could be severe Saturday afternoon. Clipper system Sunday moves through the eastern CWFA that could give us another good chance for more widespread convection into Monday afternoon. .LONG TERM...(Tuesday through Friday) Issued at 212 PM MDT Fri Jul 2 2021 Tuesday...Somewhat similar coverage to Monday with scattered showers and thunderstorms during the afternoon under northwest flow aloft. A bit cooler with the coverage of showers and thunderstorms. Wednesday-Friday...Ridging aloft builds overhead, and with the warmer temperatures aloft, more limited shower and thunderstorm coverage is anticipated, isolated at best. Warmer temperatures also expected with the forecasted 700 mb temperature rise. Perhaps slightly cooler on Friday with a bit more cloud cover. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 506 PM MDT Fri Jul 2 2021 VFR conditions and SCT cloud cover bases around 8-10k ft continue for all sites across southeastern Wyoming and western Nebraska Panhandle. Isolated thunderstorms will push eastward until 10PM bringing VCTS at sites KLAR and KCYS until 04Z. Gusty winds up to 30kts will arrive in the Nebraska Panhandle starting 15Z for all sites until Saturday evening 00Z. && .FIRE WEATHER... Issued at 212 PM MDT Fri Jul 2 2021 Minimal fire weather concerns as we see daily chances for showers and thunderstorms through at least Tuesday. Afternoon humidity remains above critical levels with good overnight recoveries. Weather forecast to change after Tuesday as high pressure builds back into the area with drier weather and lower humidity. By Thursday and Friday next week...southwest winds forecast to become breezy with afternoon gusts over 30 mph. So looking at possible critical fire weather conditions at that time. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...GCC LONG TERM...RUBIN AVIATION...AW FIRE WEATHER...GCC
Hazardous Weather Outlook National Weather Service Cheyenne WY 515 AM MDT Fri Jul 2 2021 WYZ101>103-105>108-110-112>119-031115- Converse County Lower Elevations-Niobrara County- North Laramie Range-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-North Snowy Range Foothills- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 515 AM MDT Fri Jul 2 2021 This hazardous weather outlook is for portions of east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Widely scattered showers and thunderstorms will develop this afternoon and move east through the early evening hours. A few of these thunderstorms may become strong with brief heavy rainfall, gusty winds, and small hail possible. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Afternoon showers and thunderstorms are expected every afternoon through Tuesday of next week. .Spotter information statement... Spotter activation will not be required at this time. NEZ002-003-019>021-054-055-095-096-031115- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- 515 AM MDT Fri Jul 2 2021 This hazardous weather outlook is for portions of panhandle Nebraska. .DAY ONE...TODAY AND TONIGHT A few thunderstorms are possible this evening across western Nebraska. Brief heavy rainfall and gusty winds may accompany these thunderstorms before they diminish shortly after sunset. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Afternoon showers and thunderstorms are expected every afternoon through Tuesday of next week. .Spotter information statement... Spotter activation will not be required at this time. WYZ104-109-111-031115- Ferris/Seminoe/Shirley Mountains-Central Carbon County- Southwest Carbon County- 515 AM MDT Fri Jul 2 2021 This hazardous weather outlook is for portions of south central Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A few thunderstorms are possible this holiday weekend. Brief heavy rainfall and frequent lightning may accompany these thunderstorms in the afternoon and early evening hours. .Spotter information statement... Spotter activation will not be required.
Special Weather Statement National Weather Service Cheyenne WY 459 PM MDT Fri Jul 2 2021 WYZ102-022330- Niobrara County WY- 459 PM MDT Fri Jul 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL NIOBRARA COUNTY UNTIL 530 PM MDT... At 459 PM MDT, Doppler radar was tracking a strong thunderstorm near Manville, or 9 miles southwest of Lusk, moving east at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Lusk and Manville. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Cheyenne. && LAT...LON 4263 10473 4279 10471 4283 10424 4262 10424 TIME...MOT...LOC 2259Z 274DEG 12KT 4269 10462 Hammer
Special Weather Statement National Weather Service Cheyenne WY 507 PM MDT Fri Jul 2 2021 WYZ102-022345- Niobrara County WY- 507 PM MDT Fri Jul 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL NIOBRARA COUNTY UNTIL 545 PM MDT... At 507 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles west of Mule Creek Junction, or 30 miles west of Edgemont, moving east at 5 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of north central Niobrara County. LAT...LON 4329 10452 4345 10453 4348 10427 4329 10424 TIME...MOT...LOC 2307Z 262DEG 5KT 4337 10442 Hammer
Special Weather Statement National Weather Service Cheyenne WY 528 PM MDT Fri Jul 2 2021 WYZ102-030015- Niobrara County WY- 528 PM MDT Fri Jul 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL NIOBRARA COUNTY UNTIL 615 PM MDT... At 528 PM MDT, Doppler radar was tracking a strong thunderstorm near Manville, or 9 miles southwest of Lusk, moving east at 10 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Lusk. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Cheyenne. && LAT...LON 4262 10469 4276 10471 4281 10436 4262 10433 TIME...MOT...LOC 2328Z 265DEG 7KT 4268 10461 Hammer
Special Weather Statement National Weather Service Cheyenne WY 622 PM MDT Fri Jul 2 2021 WYZ101-102-107-030100- East Platte County WY-Converse County Lower Elevations WY- Niobrara County WY- 622 PM MDT Fri Jul 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NIOBRARA... NORTHEASTERN PLATTE AND SOUTHEASTERN CONVERSE COUNTIES UNTIL 700 PM MDT... At 622 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles southwest of Keeline, or 22 miles southwest of Lusk, moving east at 5 mph. Nickel size hail will be possible with this storm. This storm will remain over mainly rural areas of southwestern Niobrara, northeastern Platte and southeastern Converse Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Cheyenne. && LAT...LON 4255 10492 4269 10493 4271 10470 4254 10470 TIME...MOT...LOC 0022Z 273DEG 5KT 4261 10484 Hammer
Special Weather Statement National Weather Service Cheyenne WY 644 PM MDT Fri Jul 2 2021 WYZ102-107-108-030130- East Platte County WY-Goshen County WY-Niobrara County WY- 644 PM MDT Fri Jul 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL NIOBRARA... NORTHWESTERN GOSHEN AND NORTHEASTERN PLATTE COUNTIES UNTIL 730 PM MDT... At 644 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 6 miles south of Keeline to 11 miles west of Rawhide Buttes to 9 miles northeast of Two Moon Campground. Movement was east at 10 mph. Nickel size hail will be possible with these storms. Locations impacted include... Rawhide Buttes. PRECAUTIONARY/PREPAREDNESS ACTIONS... These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4270 10446 4244 10454 4253 10485 4271 10478 TIME...MOT...LOC 0044Z 280DEG 10KT 4266 10470 4259 10473 4254 10480 Hammer
Special Weather Statement National Weather Service Cheyenne WY 705 PM MDT Fri Jul 2 2021 WYZ102-030145- Niobrara County WY- 705 PM MDT Fri Jul 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NIOBRARA COUNTY UNTIL 745 PM MDT... At 705 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles southeast of Mule Creek Junction, or 12 miles west of Edgemont, moving east at 5 mph. Nickel size hail will be possible with this storm. This storm will remain over mainly rural areas of eastern Niobrara County. LAT...LON 4323 10406 4324 10416 4337 10416 4339 10406 TIME...MOT...LOC 0105Z 265DEG 6KT 4331 10407 Hammer
The Cheyenne radar (KCYS), 154 km away, was scanning. The volume nearest the first event began at 01:26 UTC.
2 hail. Local standard time, as filed.
Hail ripped paint off of the observer's home and destroyed their garden plants.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2021Every state in 2021This day in weather historyWarnings in Wyoming, July 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 962050, 962051.